It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-28-2009, 09:31 PM   #1
Newbie
(female)
 
Join Date: Sep 2009
Location: fairhope,AL,usa
Posts: 1
kkelsey59 HB User
vitamin d 50,000 iu with a sensitive stomach and osteop

the isde affects listed alarm me, should i take this drug and what is in it?

 
Old 09-28-2009, 10:34 PM   #2
Senior Member
(male)
 
Join Date: Sep 2009
Location: Australia
Posts: 162
guy in AU HB User
Re: vitamin d 50,000 iu with a sensitive stomach and osteop

Vitamin D is a natural vitamin, it is present in some foods (oily fish, egg yolks, butter) and is also made by the body when sunshine falls on the skin.

It wont upset your stomach.

Vitamin D can be toxic in huge doses, as can anything, salt, water and oxygen can all kill you if you take enough of them. Your doctor has prescribed the normal dose for osteoporosis.

Normaly you will take one tablet a day or one tablet a week to build up your levals, and reduce to one tablet once a month as things improve.

Its safe, and actualy good for you.

 
Sponsors Lightbulb
   
Old 09-29-2009, 02:30 AM   #3
Inactive
(female)
 
Join Date: Aug 2007
Location: NYC
Posts: 1,434
jenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB User
Re: vitamin d 50,000 iu with a sensitive stomach and osteop

Just make sure it is Vitamin D 3, which is natural and not Vitamin D2, which is synthetic and can be toxic in large doses.

 
Old 10-03-2009, 01:43 PM   #4
Junior Member
(female)
 
Join Date: Oct 2006
Location: Seattle
Posts: 18
Sirri HB User
Re: vitamin d 50,000 iu with a sensitive stomach and osteop

The 50,000iu prescription med comes as a gel cap.
It is hard on the stomach (because it is such a HUGE dose) but those side effects can be minimized by eating something then taking the pill and eating a bit more. This worked the best for me.
I didnt lie down for a while after taking it either. I remained somewhat active, which aids in digestion, and this also helped minimize discomfort.

My side effects lasted all of one day. It just felt like I had a brick in my gut.
Food helped.
It took a few tries but I figured out what worked best for me and I suggest you do the same.

You should talk to your physician as well as your pharmacist. They'll be able to give you more of the information you're seeking.
Remember that no two people react the same.

Good luck to you

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Vitamin E oil + scars(minor) randomperson28 Skin Problems 0 04-20-2010 06:57 AM
Vitamin B12 deficiency and extremely tired - the injections don't help much bethsheba Anemia 40 01-06-2010 02:41 PM
What are underlying causes that contribute to low Vitamin D? djpatd Vitamins & Supplements 5 05-21-2008 01:36 PM
symtoms of low Vitamin d, mine is at 14? tnquilter Nutritional Disorders 13 03-31-2008 12:06 AM
Anyone Else Have Delayed Stomach Emptying w/ Hypothyroidism? THX 1138 Thyroid Disorders 33 05-28-2005 12:29 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



phylwill1152 (22), turtlelady (8), Piano0105 (7), taape (4), Titchou (3), Precious55 (3), Arggg (3), Sensitivo (3), dorri (2), Millard (2)

Site Wide Totals

teteri66 (1167), MSJayhawk (1000), Apollo123 (899), Titchou (836), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:37 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!